What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 29, 2:14 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 29, 2:14 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
314 PM EDT Wed Aug 29 2018
.NEAR TERM [Through Tonight]...
Local radars show convection increasing rapidly across the Florida
panhandle and Big Bend early this afternoon. Also, additional
showers and thunderstorms from the east coast sea breeze are
approaching from the Suwannee Valley. Looks like a very active
remainder of this afternoon with the HRRR showing convection
continuing at least into late evening much like we saw yesterday.
Likely PoPs across the Big Bend and portions of the panhandle until
06z with chance PoPs elsewhere. Lows in the lower to mid 70s.
.SHORT TERM [Thursday Through Friday Night]...
Through the end of this week, the persistent ridge of high
pressure that has been residing just east of the mid-Atlantic
states will continue to produce moist east and southeasterly flow.
This will keep scattered showers and thunderstorms in the forecast
each afternoon along with enhanced coverage along the Gulf and
Atlantic seabreezes as they move north and west respectively.
Meanwhile, during the early morning hours coverage of showers and
thunderstorms will be more likely over our coastal waters.
.LONG TERM [Saturday Through Wednesday]...
The synoptic pattern for the rest of the forecast period will
remain very similar. The aforementioned ridge of high pressure
will continue to produce large scale easterly and southeasterly
flow. This setup will allow for increased rainfall chances
slightly- above normal and temperatures at or slightly below
seasonal levels due to enhanced cloud coverage.
The NHC is currently monitoring a tropical disturbance located
near the Lesser Antilles. This system will move northwest towards
the Bahamas for the next few days.
&&
.AVIATION [Through 18Z Thursday]...
Scattered to numerous showers and thunderstorms are developing
across the area early this afternoon. With such widespread coverage,
most or all terminals can expect at least brief impacts from a TSTM
this afternoon/evening. After storms diminish later this evening,
VFR conditions will prevail until at least 09z when patchy IFR-MVFR
cigs/vsbys will be possible overnight.
&&
.MARINE...
East and southeast winds around 10 knots along with seas around 1
to 2 feet is expected today and tonight. Winds pick up slightly
through the rest of the week and into the weekend with winds
ranging from 10 to 15 knots and seas increasing to around 2 to 3
feet. Expect scattered to widespread showers and thunderstorms
through the next week with most activity tied to the morning and
early hours.
&&
.FIRE WEATHER...
Low dispersions less than 20 are possible tomorrow afternoon. Patchy
fog is possible in the early morning hours.
&&
.HYDROLOGY...
The active convective pattern will continue through the period
with increased chances of showers and thunderstorms expected over
the CWA during the afternoon hours. Although widespread
precipitation is not expected, given the current moist regime
slow moving moving storms with high rain rates could cause
localized flooding in low- lying and poor-drainage areas.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 86 73 89 73 / 60 50 30 40 20
Panama City 74 86 73 87 75 / 40 50 40 50 30
Dothan 72 87 71 89 71 / 30 50 20 40 20
Albany 72 90 72 90 73 / 40 50 20 40 20
Valdosta 72 89 72 90 72 / 50 40 30 40 20
Cross City 73 89 73 90 74 / 60 50 30 40 30
Apalachicola 76 85 75 86 77 / 60 50 40 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...DiCatarina
LONG TERM...DiCatarina
AVIATION...Barry
MARINE...DiCatarina
FIRE WEATHER...McD
HYDROLOGY...DiCatarina
In the hours before
Special weather statement, Aug 29, 1:36 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT WED AUG 29 2018
FLZ017-018-027-118-291915-
Coastal Jefferson FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-
236 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 315 PM
EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Woodville, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Wakulla, Lake
Bradford, Ralford Greenway, Cody, Macon Community Park, Hells Half
Acre, Leon Sinks, Gaither Community Center, Lake Munson, Tallahassee
Memorial Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall and
Wacissa Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3017 8408 3019 8408 3020 8415 3031 8446
3055 8429 3027 8388 3025 8390 3024 8392
3020 8392 3019 8393 3019 8395 3015 8396
3015 8397 3013 8397
TIME...MOT...LOC 1836Z 121DEG 17KT 3025 8400
22-BARRYSpecial weather statement, Aug 29, 2:25 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
325 PM EDT WED AUG 29 2018
FLZ016-017-292000-
Gadsden FL-Leon FL-
325 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GADSDEN AND CENTRAL LEON
COUNTIES UNTIL 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Midway, Havana, Florida A And M, Tallahassee Comm
College, Florida State University, Doak Campbell Stadium, Lake
Bradford, Ralford Greenway, Macon Community Park, Gaither Community
Center, Lake Munson, Tallahassee Memorial Hosp, Scotland, Killearn
Estates, Lake Ella, Tallahassee Mall, Tallahassee Regional A/P, State
Capital Complex and Governors Square Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3048 8410 3033 8421 3045 8453 3068 8437
TIME...MOT...LOC 1924Z 121DEG 16KT 3045 8423
22-BARRY
Special weather statement, Aug 29, 2:32 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EDT WED AUG 29 2018
FLZ018-019-028-292015-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
332 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND
SOUTHWESTERN MADISON COUNTIES UNTIL 415 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Madison, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moseley Hall, Ebb, Lamont, Aucilla, Capps, Lois, Eridu, Nash, Thomas
City, Drifton, Casa Blanco, Waukeenah, Sirmans and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3042 8351 3027 8353 3033 8399 3053 8392
TIME...MOT...LOC 1931Z 104DEG 17KT 3034 8361
22-BARRY
Special weather statement, Aug 29, 2:56 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
356 PM EDT WED AUG 29 2018
FLZ016-017-GAZ156-157-292045-
Gadsden FL-Leon FL-Decatur GA-Grady GA-
356 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTH
CENTRAL LEON...SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES
UNTIL 445 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Havana, Tallahassee, Whigham, Attapulgus, Freemont, Darsey, Lake
Iamonia, Concord, Scotland, Orchard Pond, Jamieson, Rocky Hill,
Gibson, Tallahassee Coml Airport, Laingkat, Calvary, Reno, Princes
Still, Amsterdam and Branchville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3064 8415 3052 8438 3075 8461 3090 8431
TIME...MOT...LOC 1955Z 134DEG 13KT 3061 8431
22-BARRY
Special weather statement, Aug 29, 3:01 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
401 PM EDT WED AUG 29 2018
FLZ019-GAZ159>161-292045-
Madison FL-Brooks GA-Lanier GA-Lowndes GA-
401 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...LOWNDES...SOUTHERN
LANIER AND EASTERN BROOKS COUNTIES UNTIL 445 PM EDT...
At 401 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayday to near Suwannee River State Park.
Movement was northwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Madison, Lake Park, Valdosta, Hahira, I-75 At Exit 16, Moody Air
Force Base, Remerton, Dasher, Lee, Hamburg, Pinetta, Nankin,
Clyattville, Hanson, I-75 At Exit 11, Naylor, Moseley Hall,
Greenwood, Twin Lakes and Hopewell.
LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
3063 8314 3063 8329 3059 8326 3042 8322
3039 8317 3035 8321 3031 8321 3029 8323
3026 8324 3026 8347 3030 8347 3031 8360
3102 8345 3098 8318 3099 8297 3087 8297
TIME...MOT...LOC 2001Z 136DEG 22KT 3080 8294 3033 8313
42-DVDSpecial weather statement, Aug 29, 3:08 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
408 PM EDT WED AUG 29 2018
GAZ157-158-292100-
Grady GA-Thomas GA-
408 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY AND
SOUTHWESTERN THOMAS COUNTIES UNTIL 500 PM EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Thomasville, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Thomasville, Princes Still, Moncrief, Pine Park, Rocky Hill,
Beachton and Metcalf.
LAT...LON 3068 8397 3067 8401 3068 8425 3086 8430
3085 8401
TIME...MOT...LOC 2008Z 080DEG 6KT 3076 8408
42-DVDNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777830, 777831, 777832, 777833, 777834, 777835, 777836, 777837, 777838, 777839, 777840, 777841, 777842, 777843, 777844, 777845, 777846.